Hi Sussex Man,
I can appreciate your previous name, as it covers how we felt too ;-)
My husband David was diagnosed with TB3 Gleason 9 in October 2015
He has since then had three moths hormone treatment before having HDR Brachytherapy on April 19th last year (2016) followed by 5 weeks of radiotherapy, and he will be on Prostrap hormone treatment until June 2018.
His last the PSA test have come back <0.1
The radiotherapy he found hard going as he had to live away from home as we live rurally, we rented a small place for him to stay near the hospital, he has his treatment Monday to Friday and came home for the weekends.
He found the radiotherapy gave him disturbed nights and he had to urinate regularly through the night, he had little sleep and he was very tired.
Some men I have heard breeze through this treatment, and carry on working. David could bot have managed to do this, fortunately he did not have to.
The brachytherapy was in his words much easier, he was in hospital overnight, and came home; he was cutting the grass within a few days!
The side effects of all this are no libido, ED he has aches in his body, and days of regular fatigue.
David does exercise every day, we have an acre of garden where we grow or own veg. David is a professional musician and most days he sings and plays music, although he has not been doing ‘ gigs’ for a while, he is now getting to the stage where he wants to gig again.
From my perspective as David’s wife, it has been hard, but we have found talking about it helps but it has sometimes been difficult for both of us.
I’ve made mistakes and sometimes I said the wrong things. We have cried and laughed, sometimes the PCancer took over our lives ruled us.
Now we are in a stronger better place and we are making plans. We have had three holidays, been to visit people and joined our local prostate cancer support group, and I wrote an article for them from a wife or partner perspective., doing this helped me a great deal.
If you would like to converse further please feel free to direct message me.